Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 334, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 14, 2003, 5:41 PM CDT for Polk County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2003, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 14, 2003, 6:25 PM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:22 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 14, 5:22 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 522 PM CDT SAT JUN 14 2003 QUICK UPDATE TO RAISE POPS FOR WEST CENTRAL SECTIONS FOR EARLY TONIGHT. UPDATED GRIDS AND TEXT PRODUCT UPDATES OUT. .LZK...NONE. 22
Hazardous weather outlook, Jun 14, 5:00 AM CDT, 12 hours 41 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WEAKENING COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA TODAY AND WILL LIKELY STALL IN SOUTHERN SECTIONS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT...ESPECIALLY THIS AFTERNOON AND EVENING. ISOLATED STRONG STORMS ARE POSSIBLE AND A FEW STORMS COULD BRIEFLY BECOME SEVERE WITH LARGE HAIL OR STRONG WINDS...BUT CONDITIONS ARE NOT FAVORABLE FOR ORGANIZED OR LONG LASTING SEVERE STORMS. RAINFALL IN GENERAL IS NOT EXPECTED TO BE MUCH...BUT THE STRONGEST THUNDERSTORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS THAT COULD CAUSE BRIEF MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FRONTAL SYSTEM WILL REMAIN IN THE AREA FOR SEVERAL DAYS WITH OCCASIONAL LOW PRESSURE SYSTEMS MOVING ALONG IT. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE AFTERNOON AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY RAINFALL AND A POTENTIAL FOR FLOODING IF AN AREA OF THUNDERSTORMS CAN DEVELOP AND SHOW LITTLE MOVEMENT OR SEVERAL STORMS MOVE OVER THE SAME AREAS IN A PERIOD OF SEVERAL HOURS. THERE IS A CHANCE OF THIS LATE SUNDAY AND SUNDAY NIGHT IN THE SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 29
In the hours before
Local storm report, Jun 14, 4:12 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
412 PM CDT SAT JUN 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM DRIGGS AR WIND DAMAGE
06/14/03 LOGAN TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT
0355 PM DRIGGS AR .88 INCH HAIL
06/14/03 LOGAN REPORTED BY LAW
ENFORCEMENT
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:05 PM CDT | Flash Flood Warning | LZK | Polk, Scott | 115 min |
| Jun 14, 3:43 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 32 min |
| Jun 14, 4:01 PM CDT | Flash Flood Warning | LZK | Logan | 119 min |
| Jun 14, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.